MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM LEFT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number TRULIANT PS CEM FEM PS CEM LEFT SZ 4
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately five years post initial left tka, the 54 y/o male patient complained of pain.The patient had a revision due to loose femur and insert.Patient was revised to exactech devices.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images and x-rays attached.The devices are not available for evaluation due to chain of command.
 
Additional Manufacturer Narrative
Section d10: concomitant products: truliant tib imp ps insert sz 4 9mm (cat# 02-022-35-4009 / serial# (b)(6).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
Revision surgery operative notes were provided.Preoperative and postoperative diagnoses indicated left knee polyethylene wear, loose femur, recalled implant.Findings: loose femur, catastrophic polyethylene delamination.Indications: based on history, physical examination, imaging and laboratory values, this patient has a recalled left total knee arthroplasty with polyethylene bearing failure and femoral loosening that is now recalcitrant to conservative measures.Description of procedure: the polyethylene was removed with half-inch osteotome.A thorough synovectomy was performed and the gutters were re-established.The back of the knee was debrided.The knee was flexed.Quarter-inch osteotome was used to disrupt the cement implant interface around the femoral component.While doing this, it was clear that the femoral component was completely loose.It was easily extracted without any residual cement on the component.The implant bone interface was established around the tibial component.An attempt was made to extract the tibial component, which appeared to be well fixed.A saw blade was used to remove the patellar component which demonstrated some delamination.The patient was revised to same mfg devices.The patient was awakened from anesthesia and taken to the pacu having tolerated the procedure well.The patient arrived in the pacu in stable condition with no apparent complications.No additional information is available.
 
Additional Manufacturer Narrative
Corrected information: h6 - health effect code new information: b4.

Brand Name
TRULIANT PS CEM FEM PS CEM LEFT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19472465
Report Number1038671-2024-01776
Device Sequence Number3566183
Product Code JWH
UDI-Device Identifier10885862314451
UDI-Public10885862314451
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K170240
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT PS CEM FEM PS CEM LEFT SZ 4
Device Catalogue Number02-020-11-0240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/09/2024
04/09/2025
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date08/14/2024
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THREE PEG PATELLA 38MM.; TRULIANT TIB FIT TRAY CEM SZ 4F / 4T.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight153 KG